MAUDE Adverse Event Report: A&E MEDICAL CORPORATION ROTATING SURGICAL PUNCH

A&E MEDICAL CORPORATION ROTATING SURGICAL PUNCH
Model Number 080-402
Medical Device Problem Codes Nonstandard Device (1420); Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect device has been returned to a&e medical.Device was observed to be contaminated with residue appearing to be blood.Distributor indicated no patient involvement.Unable to confirm lot number used from distributor, however after inspection of sales records it was determined to be (b)(4).Follow-up report will be issued once device returns from sterilizer which will conclude investigation and complete reporting.
 
Event or Problem Description
Complaint received indicates plastic material was found adhered to the pin of the surgical punch.Distributor indicated no patient involvement.
 
Additional Manufacturer Narrative
Complaint received indicated plastic material was found adhered to the pin tip of the surgical punch by a clinician.Suspect device was returned to a&e medical for investigation.Distributor indicated no patient involvement.Unable to confirm lot number from the distributor, however, after inspection of sales records it was determined to be either 135, 136 or 137.An initial fda mdr form detailing preliminary findings and observations was provided to the fda.The device was contaminated with residue appearing to be blood thus further investigation had to be continued after the device was cleaned and sterilized.This follow-up report concludes the investigation.The complaint was confirmed as plastic material was found attached to the pin of the surgical punch.It is believed the media found on the punch pin tip was excess plastic material which adhered to the tip during the hole punch test at the final assembly step.Historically visual inspection has always been performed by the operators after the hole punch test.Dop (b)(4) surgical punch final assembly and inspection was revised to reflect the practice of visual inspection of the pin tip after the hole punch test to ensure no test media remains.The instructions included use of tweezers and compressed air to ensure material is removed after punch test.Relevant personnel were retrained to the latest revision.Reference (b)(4).Rotating surgical punch risk management documentation, fmea-12p001 and rmr12001, were revised to include the risk of test media adhering to the pin after punch test during final inspection along with revising the risk "benefit" analysis.Reference (b)(4).
 
Event or Problem Description
Complaint received indicated plastic material was found adhered to the pin tip of the surgical punch by a clinician.Suspect device was returned to a&e medical for investigation.Distributor indicated no patient involvement.Unable to confirm lot number from the distributor, however, after inspection of sales records it was determined to be either 135, 136 or 137.An initial fda mdr form detailing preliminary findings and observations was provided to the fda.The device was contaminated with residue appearing to be blood thus further investigation had to be continued after the device was cleaned and sterilized.This follow-up report concludes investigation.

Brand Name
ROTATING SURGICAL PUNCH
Common Device Name
SURGICAL PUNCH
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
MDR Report Key8601567
Report Number2242056-2019-00003
Device Sequence Number2075211
Product Code LRY
UDI-Device Identifier20841291105173
UDI-Public20841291105173
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number080-402
Device Catalogue Number080-402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1